MAUDE Adverse Event Report: PENUMBRA, INC. VELOCITY DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. VELOCITY DELIVERY MICROCATHETER; DQY
Catalog Number VEL160STR
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system red72 reperfusion catheter (red72), neuron max 6f 088 long sheath (neuron max), velocity delivery microcatheter (velocity) and a guidewire.During the procedure, the physician attempted one pass without success.Next, the physician advanced the red72 over the velocity and guidewire to the target location.The physician then removed the velocity and guidewire together.After removal, the velocity was noticed to be fractured in two locations.The procedure was completed using a non-penumbra microcatheter and the same red72.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned velocity delivery microcatheter (velocity) confirmed fractures on two locations on the proximal end of the microcatheter.This type of fracture typically occurs if the velocity is retracted against resistance.However, based on the reported event, the root cause of this damage could not be determined.Further evaluation revealed an additional fracture on the catheter shaft.The additional fracture was incidental to the complaint and may have occurred during packaging of the device for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
VELOCITY DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key21579638
Report Number3005168196-2025-00073
Device Sequence Number8832582
Product Code DQY
UDI-Device Identifier00814548012629
UDI-Public00814548012629
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVEL160STR
Device Lot NumberF00012139
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2025
Initial Report FDA Received Date03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale